Hi everyone, haven't posted for a while but right now I really need some advice. I've been reducing preds by 1/2 mg monthly and was fine until I got to 9 mg which I also took for a month. I'm getting a lot of pain from shoulders to buttocks and I am very breathless on slightest exertion, putting kettle on doubles me up , very scary. Gp says heart & lungs fine but I'm worried. I was thinking, should I increase pred by 5mgs to see if it helps, although I don't want to, but living on my (with cat) my nerves are getting the better of me I'm starting to shake a lot, especially my hands. If I lie on my bed for a few hours I feel better, but as soon as I get up it all starts again. Thx to all.
Breathless : Hi everyone, haven't posted for a... - PMRGCAuk
I would suggest you try to find a physio or (even better) a Bowen therapist and ask them if there is anything they can offer with regard to the shoulder and buttock pain. It could be caused by something called myofascial pain syndrome and I find I get quite breathless when it affects the muscles around my ribs. It can't do any harm to try that - and there are no side effects! Unfortunately it isn't available in the NHS although a trial of Bowen for pain relief is being started in the north, similar to the offers of acupuncture.
Anxiety will make it all worse so do try to relax - and obviously you need to rest a bit more. What you describe could also be pred side effects - it can cause breathlessness and shaking - so I'm far from sure increasing your dose again is the answer. But do try to get through to your GP how anxious this is making you.
Okay. Thanks pmrpro for quick reply. Unfortunately I can't afford private treatment so Bowen will have to be a miss for now but I think another trip to gp, if I can make it. I'm afraid of going outside now because after a few yards breathing is difficult and I have to go back home. Perhaps my gp will do a house visit, I will ring first thing tomorrow, I can't go on like this, It's ridiculous. Thx again, you're a star.
If you are that bad - make sure he knows about it. Have you ever had asthma? My daughter had a virus early in the winter which hung around for months and made her asthma really misbehave - but although her peak flows were fine she could walk no distance without being breathless. In the end the specialist asthma nurse said there has been a strange virus on the rounds this winter that does this, causing breathlessness without any other real apparent symptoms.
The other thing I would ask your GP to do is to take a blood test and have something called a D-dimer test done. One possibility is a blood clot. They can cause severe breathlessness and he might not necessarily hear it with his stethoscope. They are more common when you are on pred.
And if you are really breathless and feel unwell at all - call 999 straight away and tell them all. That is what they are for and with "difficulty breathing" they won't be in the least annoyed about you calling them. I think in some ways that might be the best answer to be honest.
I had asthma as a child but haven't had an attack since I was sixteen (distant memory) lol so I don't think it's that. Its only when I move about. The only way I can explain is, I get the pain in my back as though someone is tying a brace really tight, the pain makes me feel hot and then I can't breathe. I have to lie down, windows open until I cool down, then breathing gets easier and pain subsides until I get up again. I really wish the gp would explain things to me, I might not be so fearful of the unknown then. Thats probably why I am so anxious all the time.
That does sound like a separate muscle problem - ask your GP if you could have some physio or maybe he can give you a cortisone injection - local cortisone works on spasmed muscles far better than the oral pred we're taking anyway. I think it is likely your GP doesn't understand himself which is why, since you can't afford Bowen, I'm suggesting asking him for physio who may be able to help relax the muscle.
And if you are so anxious - tell the GP and ask if he can help with that.
I get breathing problems if I forget a dose...if that helps.
I had exactly the same problem going from 10 to 9mg, so I put myself back up to 10, advice gained from this forum, I have been on 10 now since February a few ups and downs, I also have problems with my hands and shoulders, I did have ultrasound on my shoulder from a private physio which was marvellous and I only needed two sessions, I would recommend it. I took advice from PMR Pro to start my pred earlier in the morning, 6am, so that it my next course of action....I just find this condition has me up and down, some days I think stupid illness and feel sorry for myself and other days I think sod it I can still walk my dog In the woods daily and there are people a lot worse off than me..... so chin up keep following this fantastic forum and take advice from some very clever and informed people ( not me) about this condition.
Yes, I cannot agree more. This site is FANTASTIC !!
Hi fern tree, update on gp visit. She said that I was fine but to increase pred to 12 mg for 1week and then reduce by 1mg per month if I feel better. It's a flare up she said, I didn't get it under control,she said. So I said, I'm not the doctor. To which she replied, well you'll have to wait to see rheumatologist. So I told her to email him as I've only been waiting 10 months another ten won't hurt. I never see same doctor twice and all they seem to do is stare at the dam computer! So I guess I'll just go with the flow and consult you guys. At least we're all in the same boat. Lol. There, I've had my moan an increased my pred. Thanks again to all of you. X